question-icon

Can Phentermine cause neuropathy?

default
Posted on Tue, 12 Sep 2017
Question: I have been taking phentermine for weight loss and having injections in my hip of triamcinolon. I think I am developing neuropathy in my hip and now in my right shoulder. I have decided to stop taking phentermine. Are these causing neuropathy?
doctor
Answered by Dr. Salah Saad Shoman (48 minutes later)
Brief Answer:
Rare but possible side effect

Detailed Answer:
Dear Ms, I have gone through your question and I understand your concerns

But phentermine is reported to cause the side effect of neuropathy together with tingling or numbness of upper and lower limbs in a rare number of patients using it.

I hope you find this helpful.
Let me know if I can assist you further.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Salah Saad Shoman (46 hours later)
What about the injections I have been receiving at the pain clinic of triamcinolon?
I have been in pain in my hip and shoulder and I am itching all over?
doctor
Answered by Dr. Salah Saad Shoman (23 hours later)
Brief Answer:
Aseptic necrosis

Detailed Answer:
Dear Ms,

Triamcinolon is reported to cause aseptic necrosis of the bone of the injection site so this can be the cause of your hip joint pain and this requires urgent medical care .. I would recommend that you discontinue using the injections and get an X-ray or ct scan on your hip joint to either exclude or confirm the presence of necrosis ..

I hope I answered your question. if you don't have any other clarifications then please close the discussion ..
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2447 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Phentermine cause neuropathy?

Brief Answer: Rare but possible side effect Detailed Answer: Dear Ms, I have gone through your question and I understand your concerns But phentermine is reported to cause the side effect of neuropathy together with tingling or numbness of upper and lower limbs in a rare number of patients using it. I hope you find this helpful. Let me know if I can assist you further.